Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Does taking zoloft,depakote,zyprexa affect E.E.G. readings,tech...


  I just had an E.E.G. and the tech did not ask about meds. said my eyes were moving and they were not. also had an m.r.i of brain and where left ear structure is was very white I have been constanly complaining of tinititus in both ears and other audible stuff. e.e.g. was normal she ha d the high areas as eye m,ovement. please help. rtl  ***@****
1 Responses
Avatar universal

_
R. Lee,
I understand that you recently had an EEG, MRI and are experiencing tinnitus.  I also assume that you are taking Zoloft, Zyprexa and Depakote and are wondering if these medications may affect EEG readings.  Depakote is an anti-seizure medication that suppresses certain types of seizure activity.  There is no reported characteristic EEG findings with Depakote.  Zoloft a medication for depression and anxiety also has no specific EEG changes associated with it.  Zyprexa, an anti-psychotic agent may provoke seizure activity in 0.9% of patients taking the medication as per premarketing studies.  However, there may have been confounding factors contributing to seizure activity.
EEGs are always interpreted by a physician in the context of the patient's symptoms, medical history, and medications.  An abnormal EEG finding is not necessarily indicative of disease.  Please discuss these issues further with your physician.
Sincerely,
HFHS.MD-JM
Keywords:  Zoloft, Depakote, Zyprexa, EEG  





Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area